A 48-year-old member asked:
what kind of antibiotic is best for a foot infection following treatment for plantar warts? had cryo liquid nitrogen and canthacur treatment on foot for several plantar warts 2 days previously. the post treatment instructions said to call with any signs
4 doctor answers
Dr. Matthew Bressie answered
25 years experience Family Medicine
Thanks : Thanks for your question! after having liquid nitrogen treatment for plantar warts, it is not unusual to have some mild redness around the treatment area. This is called "reactive erythema" and is a sign of the inflammation around the area that was treated. However, redness that is warm and/or painful, or that spreads or that drains pus, can be a sign of cellulitis - a bacterial infection of the skin. It can be difficult for patients to tell the difference sometimes. I would recommend seeing your doctor right away to determine if antibiotics are needed. If it is cellulitis, the most common bacteria that cause infection in this area are staphylococcus and streptococcus. You may have heard of a bacteria that is more difficult to treat with antibiotics called methicillin resistent staphylococcus aureus (mrsa). There are also other bacteria that can cause the infection but these are the most common. Cephalexin is a common choice for skin infections but would likely not be effective for mrsa. After examining your foot, your doctor can make an educated decision regarding which antibiotic is right for you, taking into account which medications you are already taking, your allergies, and your examination. Never take antibiotics unless they are prescribed by a medical professional for your specific problem. It can be dangerous to take leftover medications from a previous infection or to purchase antibiotics on the internet. At best, it can confuse the picture for your doctor if a wound culture is needed. I wish you the best!
Answered on Oct 3, 2016
Dr. Joseph Hogan answered
46 years experience Podiatry
Culture: Wound or drainage needs to be cultured.
Answered on Sep 28, 2016
Dr. Libby Putnam answered
12 years experience Podiatry
See your doctor.: If your doctor is treating you for the warts and you've had irritants put on your feet it the past few days, your feet will likely blister and hurt. If you're concerned about the look of the reaction, best to go back to your doctor. If you have an infection, they'll prescribed you an antibiotic.
Answered on Jun 29, 2013
Dr. Darrell Latva answered
42 years experience Podiatry
SIGNS OF INFECTION: Cryotherapy for warts can produce blistering, with pain, redness, swelling and a clear drainage. Although these are signs of infection, most likely it is the normal reaction to the freezing. Only by your doctor seeing it will he/she know for sure. Dr. Latva
Answered on Mar 22, 2020
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!
$15 per month